Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 18, 2015, 2:26 AM CST for 10 counties in Texas. It took effect at Jan 18, 2015, 10:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 2:26 AM CST (08:26 UTC)
- In effect from
- Jan 18, 2015, 10:00 AM CST
- Expired
- Jan 18, 2015, 3:59 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2948 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WWUS84 KAMA 180826 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 226 AM CST SUN JAN 18 2015 TXZ011>020-182200- /O.NEW.KAMA.FW.W.0001.150118T1600Z-150119T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 226 AM CST SUN JAN 18 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 12 PM TO 2 PM TODAY AND SHOULD END BY 6 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
771 WWUS84 KAMA 182159 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CST SUN JAN 18 2015 TXZ011>020-182300- /O.CAN.KAMA.FW.W.0001.000000T0000Z-150119T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 359 PM CST SUN JAN 18 2015 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... WINDS ARE QUICKLY DECREASING AND WILL CONTINUE TO DO SO. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:46 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 17, 10:46 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1046 PM CST SAT JAN 17 2015 .AVIATION... 06Z TAFS...VFR CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. WINDS HAVE BECOME SOUTHERLY...AND WILL INCREASE TO 10-20KTS EARLY SUNDAY MORNING. GUSTS TO 25-35KTS ARE LIKELY BY LATE MORNING ACROSS THE SOUTHERN TEXAS PANHANDLE INCLUDING KAMA. WINDS ARE EXPECTED TO BECOME MORE WESTERLY AND TAPER OFF TO LESS THAN 10KTS BETWEEN 22-00Z. ELSENHEIMER && PREV DISCUSSION... /ISSUED 200 PM CST SAT JAN 17 2015/ DISCUSSION... A WARM AND WINDY WEEKEND WILL GIVE WAY TO A SPECTACULAR LATE JANUARY DAY ON MONDAY WITH LIGHT WINDS AND TEMPS AROUND 70. THE WEAK MIDWEEK SYSTEM IS STILL ON TRACK TO MAYBE GIVE US A BIT OF RAIN/SNOW WED AFTERNOON AND SNOW WED NIGHT. ANY ACCUMULATIONS WED NIGHT SHOULD BE LIGHT. MODEL DISAGREEMENT BECOMES MORE NOTICEABLE LATE WEEK WITH SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED AND LIMITED PRECIP CHANCES. SIMPSON FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE SOUTHERN TEXAS PANHANDLE SUNDAY DUE TO STRONG SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO NEAR 20 PERCENT. SIMPSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 18/03
Hazardous weather outlook, Jan 17, 6:03 PM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 603 PM CST SAT JAN 17 2015 OKZ001>003-TXZ001>020-181215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 603 PM CST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. TWENTY FOOT WEST AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED. SNOW CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT. SOME LIGHT ACCUMULATIONS APPEAR POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY. ELSENHEIMER
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.